I have bursitis in my hips and have had many cortisone injections over the years, (maybe two or three a year). After so long my skin became paper thin and any side to side motion will tear the layers leaving horrible blood spots under the skin. It also tears so easy! My arms look like I'm 80 years old! It doesn't help that I suffer from low protein from mal-absorption due to gastric bypass 10 years ago.
A dermatologist a couple of years ago put me on huge amounts of vitamin C and Lac lotion to no avail. He biopsied my skin and found the layers to be paper thin with weak collagen.
Is there any treatment to reverse the thinning of skin after cortisone injections?
Skin atrophy and thinning are frequent side effects of the steroid shots and the effect may be permanent and irreversible if steroids have been used for a long period of time.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.